Drought, Tift
- When
- March 29, 12:00 AM EST to March 31, 11:59 PM EST
- Where
- Tift forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.457, -83.527 (the zone’s center; the record gives no point)
Severe drought conditions (D2) developed at the end of the month in Tift county and continued into April.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) developed at the end of the month in Tift county and continued into April.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 28, 8:00 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 PM EDT MON MAR 28 2011 .DISCUSSION...MUCH LESS SEVERE WEATHER TODAY...ALTHOUGH WE DID HAVE ONE CLASSIC LEFT MOVING SUPER CELL PUT DOWN SOME HAIL OVER IN CALHOUN AND NRN LIBERTY COUNTIES. THE FRONT IS STILL HUNG UP OVER THE FL BIG BEND AND WE CONTINUE TO SEE SOME WEAK CONVECTION DEVELOPING ON IT. HOWEVER...NO MORE SEVERE STORMS ARE EXPECTED. WE LOWERED POPS AND LIMITED THEM TO AREAS ALONG AND S OF THE FRONT. THE REMAINDER OF THE FORECAST IS ON TRACK. && .MARINE...A COLD FRONT WILL MOVE VERY SLOWLY SOUTHEAST ACROSS THE COASTAL WATERS TONIGHT...THEN STALL SOUTH OF OUR AREA TUESDAY. ANOTHER COLD FRONT...ALONG WITH MULTIPLE WAVES OF LOW PRESSURE... WILL MOVE SLOWLY EAST ACROSS THE MARINE AREA WEDNESDAY AND THURSDAY. WINDS WILL PICK UP OUT OF THE EAST AROUND 15 KT TONIGHT. && .AVIATION...THROUGH 00Z WED. A STATIONARY FRONT IS DRAPED ACROSS THE REGION THIS EVENING WITH ABUNDANT LOW LEVEL MOISTURE. LOW CIGS WILL BE A FORECAST CHALLENGE OVERNIGHT AND INTO TUESDAY. CIGS ARE VARIABLE ACROSS THE AREA THIS EVENING WITH OBS RANGING FROM VFR TO LIFR AT THE TERMINALS. GUIDANCE INDICATES THAT CIGS WILL GRADUALLY LOWER INTO THE LIFR RANGE AREAWIDE TONIGHT AND THE OFFICIAL FORECAST HAS FOLLOWED SUITE. CIGS WILL LIKELY BE SLOW TO LIFT DURING THE DAY TUESDAY WITH IFR CONDITIONS LINGERING THROUGH THE MORNING AND MVFR EXPECTED FOR THE AFTERNOON HOURS. && .FIRE WEATHER...ABUNDANT LOW LEVEL MOISTURE WILL PREVENT CRITICAL FIRE WEATHER CONDITIONS OVER THE NEXT SEVERAL DAYS. && .PREV DISCUSSION... 345 PM EDT MON MAR 28 2011 SHORT TERM...(TONIGHT THROUGH THURSDAY). THE NWP GUIDANCE PUSHES THE COLD FRONT THROUGH OUR FORECAST AREA TONIGHT...THEN STALLS THE FRONT TO OUR SOUTH ON TUESDAY. DRIER AIR ALOFT WILL LIKELY SUPPRESS SHOWER AND THUNDERSTORM ACTIVITY TUESDAY...BUT NOT COMPLETELY AS BOUNDARY LAYER MOISTURE WILL CONTINUE TO BE RATHER HIGH AND THERE MAY BE SOME WEAK Q-G FORCING. ONE FORECAST CHALLENGE FOR TUESDAY IS THE HIGH TEMPERATURE FORECAST...AS THE MODELS DISAGREE GREATLY ON HOW INTENSE THE COLD AIR WILL BE THIS FAR SOUTH. IT IS UNCLEAR WHETHER OR NOT THERE WILL BE ENOUGH BREAKS IN THE CLOUDS TO ALLOW SIGNIFICANT HEATING. IN SHORT...HIGHS COULD REACH THE MID 70S OR MID 50S IN SOUTH GA...SO WE TOOK AN AVERAGE OF THE VARIOUS GUIDANCE IN HOPES OF NOT BUSTING TOO BADLY. RAIN CHANCES WILL INCREASE TUESDAY NIGHT AND WEDNESDAY AS THE FRONT TO OUR SOUTH LIFTS NORTH AS A WARM FRONT AND A COLD FRONT APPROACHES FROM THE WEST. ALL THE GUIDANCE SHOWS THIS FRONT BEING SLOW AND ACTIVE AS IT MOVES THROUGH OUR AREA THURSDAY AS A SERIES OF LOW PRESSURE WAVES PROPAGATE NORTHEASTWARD ALONG IT. THIS WILL LIKELY GIVE OUR AREA SOME MUCH NEEDED RAIN WEDNESDAY AND THURSDAY. OUR PROJECTED STORM TOTAL QPF FOR WEDNESDAY AND THURSDAY IS ABOUT 2 INCHES ACROSS MUCH OF THE REGION. UNFORTUNATELY THERE MAY BE A CHANCE FOR SEVERE STORMS WEDNESDAY...AS OUR FORECAST AREA WILL BE IN THE WARM SECTOR (AFTER THE WARM FRONT LIFTS TO THE NORTH). THERE MAY BE SUFFICIENT COMBINATION OF 0-6KM VERTICAL WIND SHEAR...CAPE...DEEP LAYER MOISTURE...AND FORCING FOR AT LEAST SOME STORM ORGANIZATION...INCLUDING ROTATING UPDRAFTS. .LONG TERM...(THURSDAY THROUGH NEXT MONDAY). AFTER SEVERAL MODEL CYCLES WHERE THE GFS AND ECMWF WERE IN COMPLETE DISAGREEMENT AFTER THE FINAL LOW PRESSURE SYSTEM TO SIGNIFICANTLY IMPACT OUR CWA DURING A WEDNESDAY THROUGH THURSDAY NIGHT TIME FRAME...IT IS FINALLY ENCOURAGING TO SEE THE MODEL SOLUTIONS IN MUCH BETTER AGREEMENT. ALTHOUGH THE GFS IS STILL HANGING ON TO ONE FINAL WAVE IN THE NE GULF OF MEXICO A BIT LONGER THAN THE EURO...IT'S STRONG CUTOFF UPPER LOW SOLUTION IN THE CENTRAL GULF OF MEXICO FROM LAST NIGHT'S RUN (WHICH WOULD HAVE BEEN A 3 TO 5 STANDARD DEVIATION ANOMALY FOR THIS TIME OF YEAR) HAS FINALLY BEEN PURGED. THEREFORE...WE SHOULD FINALLY GET BACK TO MORE TYPICAL SUNNY AND DRY SPRINGTIME CONDITIONS ACROSS THE CWA FROM FRIDAY THROUGH MONDAY WITH A GRADUAL WARMING TREND AS UPPER LEVEL TROUGHING LATE IN THE WEEK IS GRADUALLY REPLACED BY ZONAL FLOW THEN WEAK RIDGING BY THE END OF THE PERIOD. THE 12 UTC ECMWF IS SHOWING A POTENTIAL WEAK UPPER LEVEL DISTURBANCE DEVELOPING JUST TO OUR SOUTH BY THE END OF THE PERIOD...BUT SINCE THIS SYSTEM HAS NOT BEEN PART OF EARLIER RUNS...WILL DISCARD IT'S POTENTIAL POPS FOR MONDAY UNLESS A STRONGER SIGNAL SHOWS UP IN THE NEW 00 UTC RUN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 54 72 60 78 63 / 20 20 20 70 60 PANAMA CITY 59 69 63 73 64 / 10 20 40 60 60 DOTHAN 50 68 59 75 62 / 0 10 40 70 50 ALBANY 46 65 57 75 60 / 0 20 40 70 50 VALDOSTA 52 72 60 78 63 / 20 20 20 70 60 CROSS CITY 58 76 62 79 65 / 20 20 20 60 50 APALACHICOLA 62 71 65 76 67 / 20 20 30 60 60 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...VAN DYKE MARINE...FOURNIER FIRE WEATHER...MROCZKA PREVIOUS DISCUSSIONS...FOURNIER/GOULD REST OF DISCUSSION...WOOL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 920 PM EDT MON MAR 28 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-291000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 920 PM EDT MON MAR 28 2011 /820 PM CDT MON MAR 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE IN THE VICINITY OF A VERY SLOW MOVING COLD FRONT ACROSS THE FLORIDA BIG BEND THIS EVENING. ANY STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTER A BRIEF RESPITE ON TUESDAY...THE NEXT WEATHER SYSTEM WILL APPROACH THE LOCAL AREA BY WEDNESDAY BRINGING A GOOD CHANCE OF RAIN EVERYWHERE WEDNESDAY AND THURSDAY. WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS ARE EXPECTED AND THERE IS A CHANCE FOR SEVERE STORMS AS WELL ON WEDNESDAY. RAIN WILL DECREASE AGAIN FRIDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK/WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 702 PM EDT MON MAR 28 2011 FLZ015-115-282330- COASTAL FRANKLIN-INLAND FRANKLIN- 702 PM EDT MON MAR 28 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN COUNTY... * UNTIL 730 PM EDT AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF CARRABELLE...OR NEAR MORGAN PLACE...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... CARRABELLE BY 725 PM EDT. NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2975 8485 2998 8488 3001 8471 2988 8459 TIME...MOT...LOC 2302Z 329DEG 17KT 2993 8476 18-WOOL
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291585.